Alert archive / North Carolina / Flash Flood Warnings in 2019

Flash Flood Warning 1, NWS Raleigh, NC

April 12, 2019Durham County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 12, 2019, 7:32 PM EDT for Durham County, North Carolina. It was in force for 118 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2019, 7:32 PM EDT (23:32 UTC)
Expired
Apr 12, 2019, 9:30 PM EDT
In force
118 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Durham County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:15 PM EDTFLASH FLOOD3 Nnw Durham, NCCAR STUCK IN ANKLE DEEP WATER NEAR BELLEAVUE AVE AT HILLSBOROUGH RD.
Apr 12, 8:15 PM EDTFLASH FLOOD6 Nnw Durham, NCWATER IN ROAD AT HILLANDALE RD AND PEPPERTREE ST.
Apr 12, 8:18 PM EDTFLASH FLOOD3 Nw Durham, NCWATER IN ROADWAY AT MORREENE RD AND AMERICAN DR.
Apr 12, 8:20 PM EDTFLASH FLOOD3 Nnw Durham, NCFLOODING ON ROADWAY AT HILLANDALE RD AND SPRUNT AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WGUS52 KRAH 122332
FFWRAH
NCC063-130130-
/O.NEW.KRAH.FF.W.0001.190412T2332Z-190413T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
732 PM EDT FRI APR 12 2019

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Durham County in central North Carolina...

* Until 930 PM EDT
  
* At 730 PM EDT, Radar indicated heavy rain continuing over Durham. 
  Radar estimated 2 to locally 3 inches of rain had fallen around 
  Durham. Any additional heavy rain will likely produce flash 
  flooding. 

* Some locations that will experience flooding include...
  Durham, Rougemont, Lake Michie, Gorman, Parkwood, Bahama, Bethesda,
  Rollingview Marina, Research Triangle and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of 
creeks and streams, roads, low lying and poor drainage areas. Do not 
drive your vehicle into areas where water covers the road. Many 
roads and intersections in the area will quickly flood. When 
encountering flooded roads, turn around, don't drown.

&&

LAT...LON 3623 7880 3609 7881 3609 7879 3607 7878
      3607 7875 3603 7875 3602 7874 3603 7872
      3601 7870 3597 7871 3594 7873 3592 7876
      3593 7880 3587 7883 3587 7901 3624 7895

$$

Badgett
1 follow-up statement
082 
WGUS72 KRAH 130126
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
926 PM EDT FRI APR 12 2019

NCC063-130132-
/O.EXP.KRAH.FF.W.0001.000000T0000Z-190413T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Durham NC-
926 PM EDT FRI APR 12 2019

...THE FLASH FLOOD WARNING FOR DURHAM COUNTY WILL EXPIRE AT 930 PM
EDT...

The heavy rain has ended. The street and road flooding has receded 
for the most part; however, streams and creeks continue running 
high. The flash flood warning will be allowed to expire at 930 PM. 
Any additional heavy rain may prompt additional Warnings tonight or 
Saturday due to saturated ground and high water levels in area 
streams. Be prepared to move to higher ground if additional 
warnings are issued. 

LAT...LON 3623 7880 3609 7881 3609 7879 3607 7878
      3607 7875 3603 7875 3602 7874 3603 7872
      3601 7870 3597 7871 3594 7873 3592 7876
      3593 7880 3587 7883 3587 7901 3624 7895

$$

Badgett

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 6:40 PM EDT, 52 minutes earlier.

Area forecast discussion, Apr 12, 6:40 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
640 PM EDT Fri Apr 12 2019

.SYNOPSIS...
Southerly low level flow will maintain a moist air mass over
central NC while upper level disturbance approaches from the west.
Saturday into Sunday, a series of upper level disturbances will
traverse the region, producing periods of showers and a few
thunderstorms. Strong low pressure is expected to track
from Texas to the Ohio Valley Saturday night through Sunday
night. A trailing cold front will cross central North
Carolina early Monday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Friday...

Through 00Z Saturday, the highest risk for showers and storms will
generally be along and west of highway 1. Bulk shear of 40kts and
MLCAPE values around 1000 j/kg will support a few strong-severe
storms with the primary severe threat being locally strong or
damaging wind gusts. The atmosphere is quite moist in the lowest
10kt feet with precipitable water values around 1.5 inches. Thus,
the heavier showers and storms will likely produce instances of
heavy rainfall with upwards of an inch per hour probable. Since
storms vectors suggest a steady newd movement, not too concern at
this time about the potential of training cells. As the showers and
storms move east into the Coastal Plain this evening, the atmosphere
is ore stable and the shear not as strong. Thus, anticipate the
showers and storms to demonstrate a weakening trend as they approach
I-95.

Overnight, a sfc boundary will approach the northern Piedmont. This
boundary appears to stall immediately NW of our region. This
boundary will serve as focus for additional shower development
overnight into Saturday morning across the northern Piedmont.
Elsewhere shower coverage should be no worse than isolated to
scattered.

It will remain mild for this time of year with overnight
temperatures no cooler than the mid 60s.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 430 PM Friday...

An unsettled and conditionally unstable air mass over central NC
will likely become convectively active Saturday afternoon-early
evening. A stalled boundary in vicinity of the northern Piedmont
will serve as a focus for showers and possibly a thunderstorm
through much of the morning. As heating occurs in the afternoon,
expect the atmosphere to become slight-low end moderately unstable
south of the boundary, extending across the southern and northeast
piedmont. In addition, bulk shear, the result of mid level winds
~50kts, will be of sufficient strength to aid in organizing the
storms into broken bow segments with a cell or two potentially
exhibiting supercellular characteristics (persistent rotating
updrafts) with large hail and a brief weak tornado). Caveat to this
is the potential for the low overcast to be thick enough to prevent
insolation, leading to an atmosphere only marginally unstable. This
would lead to a lesser threat for severe convection.

Modest height rises Saturday night and associated weak subsidence
should lead to a brief lull in the threat for showers. Considering
that the atmosphere will remain quite moist, a few showers will
still be possible.

It will remain warm/a bit muggy for April with afternoon
temperatures generally in the mid-upper 70s. If partial clearing
occurs, temperatures in the 80-85 degree probable. Mild overnight
with lows in the 60s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 320 PM Friday...

An impressive closed low exiting west TX on Saturday will move
northeast and open up across the MO and MS Valley on Sunday with the
trough axis reaching the Carolinas by Monday morning. A vigorous mid
level jet with 100+ kts at 500 mb lifting ahead of the trough across
MS and western TN will shift east and extend across the spine of the
southern Appalachians on Sunday evening. A deepening surface cyclone
centered near KMEM on Sunday morning will lift northeast into
upstate NY on Monday morning and into the Canadian maritime
provinces on Tuesday. A trailing cold front will approach the
southern Appalachians on Sunday evening and reach the coast before
midday on Monday. A more subtle east to west surface boundary will
likely linger across northern NC Sunday morning and then lift into
VA as pre-frontal trough extending southeast lift north across
central NC Sun evening.

The airmass across central NC on Sunday morning will be moist with
surface dew points ranging in the mid 60s with a widespread deck of
stratus clouds. With time, the stratus should lose its grip and
surface heating from intervals of sunshine will allow temperatures
to climb into the mid 70s in the Triad and Yadkin Valley to the
lower 80s across the Coastal Plain. This will result in weak to
moderate instability with MLCAPE values peaking between 750 to 1250
J/kg. It's worth noting that lapse rates are not terribly impressive
with a signal for a couple of stable layers aloft. This combined
with at first modest forcing for ascent on Sunday will limited the
convective coverage and intensity. As the upper trough approaches,
stronger forcing will arrive late in the afternoon and evening
resulting in a more organized and widespread region of showers and
thunderstorms that will spread from west to east. The primary
convective mode will be linear associated with the approaching upper
trough/associated cold front with a wind and embedded QLCS
mesovortices/tornado risk. The previous shift noted that a pre-
frontal trough/confluence axis on Sunday evening would provide a
threat for a few discrete or semi-discrete cells ahead of the main
line. The shower and storm threat will shut down from west to east
as the trough axis moves offshore.

Quieter weather is expected for the beginning and middle of the
upcoming work week as a dry northwest to westerly flow aloft is
expected on Monday and Tuesday. Surface high pressure will develop
to our west on Monday and build into our region on Tuesday. Morning
low level thickness values fall into the 1330 to 1340m range and
could support some lows in the upper 30s on Tuesday morning with
highs in the upper 60s to lower 70s on Monday and Tuesday.

An upper level ridge to our west builds east on Wednesday and then
moves offshore on Thursday as a southwesterly flow aloft develops.
Another potent springtime upper trough develops across the central
U.S. on Thursday and Friday, this one further north than the current
system. The upper level trough axis slows and approaches the region
on Saturday. This will result in moderating temperatures on
Wednesday and Thursday with an increased chance of showers and
thunderstorms late Thursday and especially Friday. -Blaes

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 640 PM Friday...

There is a high probability that MVFR/IFR ceilings will occur across
central NC through 18Z Saturday as a moist and unsettled air mass
covers the region. A band of showers and a few thunderstorms will
traverse nwd across the eastern Piedmont and Sandhills early this
evening, and into the Coastal Plain during the mid-late evening.

A sfc boundary will move sewd into the northern Piedmont late
tonight, then stall before moving back as a warm front on Saturday.
This feature will likely maintain a few showers well into the night
and through Saturday morning across the northern counties. A few
strong storms are possible this afternoon across the western
Piedmont, producing sfc wind gusts 40-50kts and visibility aob 2
miles in heavy rain showers and frequent lightning.

Ceilings in the IFR/LIFR categories will be common late tonight into
Saturday morning with MVFR/IFR ceilings expected Saturday afternoon.
With heating of the moist atmosphere, expect scattered to numerous
showers and a few thunderstorms to develop across the region, with
most of the convection focused across the Piedmont counties
including KRDU, KGSO, and KINT. The stronger storms will produce
very heavy rain showers reducing the visibility to less than 2
miles, wind gusts 40-50kts, and frequent lightning.

The sub VFR ceilings will linger into Saturday night and Sunday
morning. A relative lull in the precipitation may occur late
Saturday night through early Sunday. Another round of scattered to
numerous showers and storms may affect the region late Sunday into
Sunday night. A cold front will cross central NC early Monday,
leading a drier more stable air mass into the region. This will
initiate a period VFR parameters Monday afternoon through Wednesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS/Haines
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...BLAES
AVIATION...WSS
Hazardous weather outlook, Apr 12, 4:51 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
451 PM EDT Fri Apr 12 2019

NCZ008>011-026>028-041>043-077-078-088-089-131000-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Cumberland-Sampson-
451 PM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a threat for a few strong to severe thunderstorms Saturday
afternoon through early evening. The primary severe weather threat
will be locally strong to damaging wind gusts and large hail. A weak
tornado cannot be ruled out.

A cold front approaching from the west late Sunday into Sunday night will
be accompanied by a band of thunderstorms, some of which may be
severe. The main severe weather threats will be damaging wind gusts,
large hail and possibly a weak tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday night.

NCZ007-021>025-038>040-073>076-083>086-131000-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
451 PM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

An isolated strong to severe thunderstorm will be possible through 8
PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a threat for a few strong to severe thunderstorms Saturday
afternoon through early evening. The primary severe weather threat
will be locally strong to damaging wind gusts and large hail. A weak
tornado cannot be ruled out.

A cold front approaching from the west late Sunday into Sunday night will
be accompanied by a band of thunderstorms, some of which may be
severe. The main severe weather threats will be damaging wind gusts,
large hail and possibly a weak tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Sunday into Sunday evening.

In the hours before

Special weather statement, Apr 12, 4:46 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
446 PM EDT FRI APR 12 2019

NCZ075>077-085-086-088-122145-
Scotland NC-Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
446 PM EDT FRI APR 12 2019

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND AFFECT SOUTHEASTERN MOORE...SCOTLAND...WESTERN
HARNETT...WESTERN CUMBERLAND...SOUTH CENTRAL LEE AND HOKE COUNTIES
UNTIL 545 PM EDT...

At 444 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms extending from near Pinehurst to 8 miles north
of Laurinburg to Mccoll. Movement was northeast at 40 mph.

Dime size hail, heavy rainfall, lightning, and wind gusts up to 50
mph will be possible with these storms. Use extra careful if
commuting in these areas, as locally heavy rain will reduce
visibility and could lead to ponding of water on area roadways.

Locations impacted include...
Fayetteville, Laurinburg, Southern Pines, Raeford, Fort Bragg,
Pinehurst, Aberdeen, Maxton, Pope AFB and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3470 7955 3482 7954 3503 7948 3504 7946
      3506 7948 3527 7942 3539 7910 3552 7896
      3526 7887 3485 7878 3483 7890 3490 7894
      3495 7904 3483 7919 3484 7935 3482 7936
      3477 7933 3463 7947
TIME...MOT...LOC 2044Z 204DEG 36KT 3523 7946 3489 7951 3472 7953

MORROW
Local storm report, Apr 12, 4:53 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT FRI APR 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     3 W ALAMANCE            36.03N 79.54W
04/12/2019                   ALAMANCE           NC   EMERGENCY MNGR

            ONE TREE DOWN ON BEAVER CREEK RD. TIME
            ESTIMATED BY RADAR.

&&

CC
Special weather statement, Apr 12, 5:14 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
514 PM EDT FRI APR 12 2019

NCZ007-023>025-040-075-076-122215-
Lee NC-Chatham NC-Durham NC-Alamance NC-Person NC-Moore NC-Orange NC-
514 PM EDT FRI APR 12 2019

...A LINE OF STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL AND
ISOLATED WIND GUSTS WILL AFFECT NORTHEASTERN MOORE... SOUTHEASTERN
ALAMANCE...SOUTHERN PERSON...CENTRAL ORANGE...LEE... EASTERN CHATHAM
AND DURHAM COUNTIES UNTIL 615 PM EDT...

At 513 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles west of Carrboro through
Goldston to near Carthage. Movement was northeast at 20 mph.

Nickel size hail, heavy downpours, and wind gusts of 50 to 55 mph
will be possible with these storms. Use caution if traveling in
these areas, as heavy rain will work to reduce visibility and may
result in localized flooding.

Locations impacted include...
Durham, Chapel Hill, Sanford, Hillsborough, Pittsboro, Carrboro,
Rougemont, Broadway, Cameron and Lake Michie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3633 7881 3609 7881 3607 7875 3601 7870
      3597 7871 3592 7876 3592 7881 3587 7883
      3587 7891 3561 7899 3558 7892 3549 7899
      3538 7911 3527 7937 3552 7932 3591 7932
      3600 7913 3625 7907 3625 7915 3635 7915
TIME...MOT...LOC 2113Z 218DEG 19KT 3591 7929 3555 7929 3534 7934

MORROW
Special weather statement, Apr 12, 5:47 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
547 PM EDT FRI APR 12 2019

NCZ075>077-086-088-122300-
Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
547 PM EDT FRI APR 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MOORE...
HARNETT...CUMBERLAND AND EASTERN HOKE COUNTIES UNTIL 700 PM EDT...

At 546 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles south of Sanford to 7 miles
northeast of Raeford to Antioch. Movement was northeast at 25 mph.
Periods of weak rotation have been witnessed in a few of these
storms.

Nickel size hail, heavy rain, and wind gusts of 50 to 55 mph will be
possible with these storms.

Locations impacted include...
Fayetteville, Raeford, Lillington, Fort Bragg, Dunn, Angier, Benson,
Godwin, Pope AFB and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3484 7925 3502 7923 3532 7926 3538 7911
      3558 7891 3552 7869 3534 7853 3532 7854
      3530 7858 3520 7863 3520 7864 3512 7864
      3509 7867 3500 7865 3486 7849 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 2146Z 236DEG 24KT 3531 7920 3507 7916 3486 7918

MORROW
Special weather statement, Apr 12, 6:14 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
614 PM EDT FRI APR 12 2019

NCZ025-040-041-076-122330-
Lee NC-Chatham NC-Durham NC-Wake NC-
614 PM EDT FRI APR 12 2019

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CENTRAL
LEE...WAKE...EASTERN CHATHAM AND SOUTHEASTERN DURHAM COUNTIES UNTIL
730 PM EDT...

At 612 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Sanford, moving northeast at 25 mph.

Pea size hail, heavy downpours, and wind gusts up to 50 mph will be
possible with this storm. Use precaution, especially if you are
traveling across the Triangle Region. Heavy rain will work to reduce
visibility and may cause ponding on area roadways.

Locations impacted include...
Raleigh, Durham, Cary, Sanford, Pittsboro, Wake Forest, Garner,
Fuquay-Varina, Zebulon and Rdu International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3599 7846 3594 7839 3593 7835 3591 7835
      3587 7828 3582 7826 3571 7847 3552 7871
      3558 7891 3537 7912 3536 7915 3569 7929
      3586 7901 3607 7876 3608 7869
TIME...MOT...LOC 2212Z 221DEG 21KT 3551 7907

MORROW
Special weather statement, Apr 12, 7:00 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
700 PM EDT FRI APR 12 2019

NCZ041-042-077-088-130015-
Johnston NC-Harnett NC-Wake NC-Cumberland NC-
700 PM EDT FRI APR 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HARNETT...NORTH
CENTRAL CUMBERLAND...SOUTHEASTERN WAKE AND JOHNSTON COUNTIES UNTIL
815 PM EDT...

At 659 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Fuquay-Varina to 8 miles
west of Godwin. Movement was northeast at 30 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Smithfield, Lillington, Garner, Fuquay-Varina, Clayton, Dunn,
Zebulon, Angier, Benson and Selma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3522 7887 3563 7879 3584 7827 3575 7823
      3535 7822 3526 7840 3526 7849 3532 7854
      3530 7858 3524 7862
TIME...MOT...LOC 2259Z 220DEG 27KT 3560 7877 3523 7884

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 1:57 PM EDTSpecial Weather StatementRAHForsyth63 min
Apr 12, 2:28 PM EDTSpecial Weather StatementRAHDavidson32 min
Apr 12, 2:56 PM EDTSpecial Weather StatementRAHGuilford, Randolph64 min
Apr 12, 3:15 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond45 min
Apr 12, 3:21 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph54 min
Apr 12, 3:47 PM EDTAreal Flood AdvisoryRAHGuilford, Randolph58 min
Apr 12, 3:48 PM EDTSevere Thunderstorm WarningRAHAlamance42 min
Apr 12, 3:54 PM EDTSpecial Weather StatementRAHMoore, Richmond66 min
Apr 12, 4:18 PM EDTAreal Flood AdvisoryRAHAlamance117 min
Apr 12, 4:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Lee, Moore, Randolph57 min
Apr 12, 4:25 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange65 min
Apr 12, 4:28 PM EDTAreal Flood AdvisoryRAHChatham, Moore, Randolph2 hr
Apr 12, 4:46 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Scotland59 min
Apr 12, 5:14 PM EDTSpecial Weather StatementRAHChatham, Durham, Lee61 min
Apr 12, 5:22 PM EDTAreal Flood AdvisoryRAHChatham, Lee113 min
Apr 12, 5:47 PM EDTSpecial Weather StatementRAHCumberland, Harnett73 min
Apr 12, 5:59 PM EDTAreal Flood AdvisoryRAHDurham, Orange2 hr
Apr 12, 6:14 PM EDTSpecial Weather StatementRAHChatham, Lee, Wake76 min
Apr 12, 6:40 PM EDTTornado WarningRAHChatham, Harnett, Wake20 min
Apr 12, 7:00 PM EDTSpecial Weather StatementRAHJohnston75 min
Apr 12, 7:05 PM EDTSevere Thunderstorm WarningRAHWake40 min
Apr 12, 7:28 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Apr 12, 7:38 PM EDTSpecial Weather StatementRAHSampson67 min

Nearby

Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.